Geometrical foundations of the sampling design with fixed sample size
DOI:
https://doi.org/10.23755/rm.v38i0.511Keywords:
tensor product, linear map, bilinear map, quadratic and linear metric, α-product, α-normAbstract
We study the sampling design with fixed sample size from a geometric point of view. The first-order and second-order inclusion probabilities are chosen by the statistician. They are subjective probabilities. It is possible to study them inside of linear spaces provided with a quadratic and linear metric. We define particular random quantities whose logically possible values are all logically possible samples of a given size. In particular, we define random quantities which are complementary to the Horvitz-Thompson estimator. We identify a quadratic and linear metric with regard to two univariate random quantities representing deviations. We use the α-criterion of concordance introduced by Gini in order to identify it. We innovatively apply to probability this statistical criterion.References
V. P. Godambe and V. M. Joshi. Admissibility and bayes estimation in sampling finite populations. i. The Annals of Mathematical Statistics, 36(6):1707–1722, 1965.
I. J. Good. Subjective probability as the measure of a non-measurable set. In E. Nagel, P. Suppes, and A. Tarski, editors, Logic, Methodology and Philosophy of Science. Stanford University Press, Stanford, 1962.
J. Hajek. Some contributions to the theory of probability sampling. ´ Bulletin of the international Statistical Institute, 36(3):127–134, 1958.
H. O. Hartley and J. N. K. Rao. Sampling with unequal probabilities and without replacement. The Annals of Mathematical Statistics, 33(2):350–374, 1962.
D. G. Horvitz and D. J. Thompson. A generalization of sampling without replacement from a finite universe. Journal of the American Statistical Association, 47 (260):663–685, 1952.
V. M. Joshi. A note on admissible sampling designs for a finite population. The Annals of Mathematical Statistics, 42(4):1425–1428, 1971.
Y. Tille and M. Wilhelm. Probability sampling designs: principles for choice of design and balancing. Statistical Science, 32(2):176–189, 2017.
F. Yates and P. M. Grundy. Selection without replacement from within strata with probability proportional to size. Journal of the Royal Statistical Society B, 15 (2):253–261, 1953.
Downloads
Published
Issue
Section
License
This journal provides immediate open access to its content on the principle that making research freely available to the public supports a greater global exchange of knowledge. The journal is committed to real and immediate open access for academic work. All of the journal articles are free to access immediately from the date of publication. There are no charge for readers to download articles and reviews for their own scholarly use. Benefits of open access for authors, include:
- Free access for all users worldwide
- Increased visibility and readership
- Rapid publication
- No spatial constraints
- Authors can share their research papers on their personal web-pages (i.e. ResearchGate, etc.)
Ratio Mathematica publishes open access articles under the terms of the Creative Commons Attribution (CC BY) License. The Creative Commons Attribution License (CC-BY) allows users to copy, distribute and transmit an article, adapt the article and make commercial use of the article. The CC BY license permits commercial and non-commercial re-use of an open access article, as long as the author is properly attributed. Copyright on any research article published by Ratio Mathematica is retained by the author(s). Authors grant Ratio Mathematica a license to publish the article and identify itself as the original publisher. Authors also grant any third party the right to use the article freely as long as its original authors, citation details and publisher are identified.
For further information visit: https://creativecommons.org/licenses/by/3.0/. The following logo will appear in any paper that will be published from the volume number 31/2016 onwards.